Alert archive / New York / Special Weather Statements in 2013
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 9, 2013, 6:30 AM EDT for 6 counties in New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2013, 6:30 AM EDT (10:30 UTC)
- Expired
- Aug 9, 2013, 7:30 AM EDT
- In force
- 60 min
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Niagara County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 38 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1487 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
812
WWUS81 KBUF 091030
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
630 AM EDT FRI AUG 9 2013
NYZ001-002-010>012-019-020-085-091130-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS
NY-WYOMING NY-
630 AM EDT FRI AUG 9 2013
...POCKETS OF HEAVY RAIN MOVING INTO WESTERN NEW YORK...
AT 628 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF MODERATE RAIN WITH POCKETS OF HEAVY RAIN MOVING INTO
WESTERN NEW YORK. THIS AREA OF RAIN WILL CONTINUE TO CROSS THE AREA
EARLY THIS MORNING AN RESULT IN DIFFICULT DRIVING AT TIMES WITH POOR
VISIBILITY AND PONDING OF WATER IN POOR DRAINAGE AREAS. ONE OF THE
HEAVIER AREAS OF RAIN WILL MOVE ACROSS THE BUFFALO METRO AREA
THROUGH 730 AM.
LAT...LON 4229 7974 4242 7946 4250 7935 4256 7916
4269 7906 4279 7886 4294 7892 4299 7903
4306 7901 4307 7908 4327 7907 4332 7885
4338 7803 4251 7833 4201 7892 4220 7977
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:47 AM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 9, 3:47 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 347 AM EDT FRI AUG 9 2013 .SYNOPSIS... A COLD FRONT WILL MOVE SLOWLY ACROSS THE AREA TODAY WITH SHOWERS AND SCATTERED THUNDERSTORMS ENDING FROM WEST TO EAST. HIGH PRESSURE WILL THEN BUILD INTO THE GREAT LAKES FOR THE WEEKEND WITH A RETURN TO SOME SUNSHINE ALONG WITH COOLER TEMPERATURES AND LESS HUMIDITY. BELOW AVERAGE TEMPERATURES WILL LAST ALL OF NEXT WEEK WITH MAINLY DRY CONDITIONS EXCEPT FOR MONDAY NIGHT OR TUESDAY WHEN A WEAK COLD FRONT MAY PRODUCE A FEW SCATTERED SHOWERS. && .NEAR TERM /THROUGH TONIGHT/... RADAR IMAGERY SHOWING SCATTERED SHOWERS AND A FEW ISOLATED THUNDERSTORMS EARLY THIS MORNING...WITH THE MOST CONCENTRATED AREA OF RAIN ACROSS LAKE ERIE AND THE NIAGARA PENINSULA. SURFACE OBSERVATIONS INDICATE THE COLD FRONT HAS OOZED SOUTH ACROSS MUCH OF WESTERN NY...BUT FARTHER EAST THE SOUTHWARD PUSH IS SLOWER WITH THE FRONT STALLED ACROSS CENTRAL LAKE ONTARIO AND THE SAINT LAWRENCE VALLEY. A BROAD/WEAK WAVE OF LOW PRESSURE NOTED ON SURFACE ANALYSIS FROM WESTERN PA INTO THE SAINT LAWRENCE VALLEY AT 08Z WILL CONTINUE TO SLOW THE FRONTAL BOUNDARY THROUGH MIDDAY AS THE WAVE RIPPLES TO THE NORTHEAST. THIS WAVE OF LOW PRESSURE IS ALSO ASSOCIATED WITH A SUBTLE BAROCLINIC LEAF...WHICH IS JUST BECOMING APPARENT IN SATELLITE IMAGERY. DIFFERENTIAL THERMAL ADVECTION WILL INCREASE THROUGH THE MORNING HOURS ACROSS THE FRONTAL BOUNDARY...INCREASING THERMALLY FORCED ASCENT ACROSS MUCH OF NEW YORK STATE WITH NEAR SURFACE COLD ADVECTION TOPPED BY WARM ADVECTION IN THE MID LEVELS. MODEL GUIDANCE ALSO INCREASES UPPER LEVEL DIVERGENCE ALONG THE EASTERN FLANK OF A 100+ KNOT UPPER LEVEL JET OVER THE NORTHERN LAKES AND QUEBEC... ALTHOUGH SOME OF THIS MAY BE A RESULT OF GRIDSCALE CONVECTIVE FEEDBACK. THERE IS STILL PLENTY OF MOISTURE AVAILABLE ALONG AND HEAD OF THE FRONTAL BOUNDARY WITH SURFACE DEWPOINTS IN THE MID 60S TO AROUND 70...AND PWAT OF UP TO 2 INCHES. EVEN THOUGH FORCING IS RELATIVELY WEAK WITH THE BAROCLINIC LEAF...IT APPEARS SUFFICIENT IN THIS VERY MOIST AND WEAKLY UNSTABLE ENVIRONMENT TO SUPPORT INCREASING COVERAGE OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS THROUGH THE MORNING HOURS. BY LATE MORNING THROUGH AFTERNOON SURFACE LOW PRESSURE WILL DEEPEN SOME ACROSS QUEBEC WITH THE APPROACH OF A SEASONABLY STRONG MID LEVEL TROUGH. THIS WILL HELP TO ACCELERATE THE EASTWARD PUSH OF THE COLD FRONT AND DRIER AIR IN ITS WAKE...BRINGING AN END TO THE RAIN FROM WEST TO EAST. EXPECT RAIN TO END BY MID TO LATE MORNING ACROSS WESTERN NY...LATE MORNING TO MIDDAY IN THE GENESEE VALLEY INCLUDING ROCHESTER...AND EARLY TO MID AFTERNOON ACROSS THE EASTERN LAKE ONTARIO REGION AND CENTRAL NY. GIVEN PWAT NEAR 2 INCHES THERE COULD BE A FEW SPOTTY AREAS OF HEAVY RAIN NEAR ANY EMBEDDED CONVECTION... ESPECIALLY FROM THE INTERIOR SOUTHERN TIER INTO THE FINGER LAKES AND CENTRAL NY. WILL CONTINUE TO OUTLINE THIS POTENTIAL IN THE HWO...BUT RISK FOR ANY FLOODING APPEARS TOO ISOLATED THIS FAR WEST TO JUSTIFY ANY FLOOD WATCHES. BY THIS EVENING A DRIER AIRMASS WILL BE IN PLACE WITH SKIES CLEARING OUT FOR AWHILE IN THE EVENING. LATE TONIGHT ANOTHER SECONDARY COLD FRONT WILL APPROACH AND BEGIN TO CROSS THE REGION. THIS FRONT WILL BE MOISTURE STARVED WITH LITTLE IN THE WAY OF LARGE SCALE ASCENT... SO IT CONTINUES TO BE A DRY FROPA WITH JUST SOME INCREASE IN CLOUD COVER OVERNIGHT. TEMPERATURES WILL BE COOLER AND HUMIDITY DOWN FROM RECENT NIGHTS...WITH LOWS IN THE UPPER 50S TO LOWER 60S ON THE LAKE PLAINS AND LOW TO MID 50S ACROSS THE SOUTHERN TIER VALLEYS AND EAST OF LAKE ONTARIO. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... A SERIES OF WELL DEFINED SHORT WAVE TROUGHS DROPPING SOUTH ACROSS HUDSON BAY AND ONTARIO PROVINCE WILL REINFORCE AN ALREADY ESTABLISHED HEMISPHERIC LONGWAVE TROUGH OVER EASTERN NORTH AMERICA. THE PERSISTENT UPPER LEVEL TROUGH WILL ENSURE THAT TEMPERATURES WILL AVERAGE SLIGHTLY BELOW NORMAL...BUT UNSEASONABLY CHILLY WEATHER IS NOT EXPECTED DURING THIS PERIOD. AT THE SURFACE...HIGH PRESSURE BUILDING ACROSS THE GREAT LAKES AND OHIO VALLEY WILL BRING DRY WEATHER AND ABUNDANT SUNSHINE. HUMIDITY LEVELS WILL ALSO BE MUCH MORE COMFORTABLE WITH DEWPOINTS FORECAST TO RANGE IN THE LOWER TO MID 50S. SATURDAY NIGHT WILL BE SOMEWHAT CHILLY AS THE CENTER OF THE SURFACE HIGH GETS CLOSER...RESULTING IN CLEAR SKIES AND LIGHT WINDS. OVERNIGHT LOWS WILL RANGE FROM THE MID-UPPER 40S IN THE VALLEYS OF THE SOUTHERN TIER AND EAST OF THE BLACK RIVER VALLEY...TO THE MID 50S ALONG THE LAKE SHORES. AS THE SURFACE HIGH CRESTS OVER NEW YORK STATE ON SUNDAY...SUNNY SKIES WILL BE THE RULE...WITH TEMPERATURES RANGING IN THE MID TO UPPER 70S. SUNDAY NIGHT...THE HIGH WILL BEGIN TO SHIFT TO THE EAST WHILE A WEAK WARM FRONT LIFTS NORTH FROM THE OHIO VALLEY. THE FRONT WILL RESULT IN SOME INCREASE IN MID AND HIGH LEVEL CLOUDS WHICH WILL HELP TO KEEP OVERNIGHT LOWS A LITTLE MILDER THAN THE PREVIOUS NIGHT. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE MEDIUM RANGE ENSEMBLES CONTINUE TO KEEP A DEEP LONGWAVE TROUGH OVER THE EASTERN HALF OF NORTH AMERICA DURING THIS PERIOD. THIS WILL FAVOR COOLER THAN AVERAGE TEMPERATURES...ALTHOUGH WE SHOULD EXPERIENCE ONE DAY OF NEAR NORMAL READINGS AHEAD OF AN APPROACHING COLD FRONT. OUTSIDE OF A CHANCE OF RAIN WITH THE FRONTAL PASSAGE...DRY WEATHER WILL PREVAIL. A VIGOROUS SHORTWAVE DIVING SOUTH ACROSS WESTERN ONTARIO WILL PUSH A COLD FRONT ACROSS THE UPPER GREAT LAKES ON MONDAY. WARMER AIR WILL SURGE NORTHWARDS AHEAD OF THIS FRONT...AND THIS IN COMBINATION WITH THE RETURN FLOW AROUND AN EXITING SFC HIGH WILL HELP TO BOOST OUR TEMPERATURES TO NEAR 80F IN MANY AREAS. WILL KEEP RAIN FREE WEATHER IN PLACE FOR THE DAYLIGHT HOURS...BUT AS WE PUSH THROUGH MONDAY NIGHT...THE FRONT IS EXPECTED TO MAKE ITS WAY ACROSS MUCH OF OUR FORECAST AREA. THERE DOES NOT APPEAR TO BE MUCH MOISTURE ASSOCIATED WITH THIS FRONT...SO WILL ONLY USE LOW CHC POPS AT THIS POINT...INTRODUCING SUCH FOR MONDAY NIGHT AND EARLY TUESDAY. AS THE ROBUST SHORTWAVE SWINGS THROUGH THE BASE OF THE TROUGH OVER LAKE ONTARIO ON TUESDAY...THE NEXT EXPANSIVE SFC HIGH WILL SPRAWL SOUTHWARDS ACROSS ALL OF THE GREAT LAKES REGION. THIS WILL OFFER CLEARING SKIES FOR OUR REGION WITH ANY LEFTOVER SHOWER ACTIVITY ENDING EARLY. H85 TEMPS ARE FORECAST DROP TO ABOUT 8C BY THE AFTERNOON...SO IT WILL BE NOTICEABLY COOLER THAN MONDAY WITH READINGS ONLY REACHING 70 TO 75 FOR MOST AREAS. THE LARGE SFC HIGH WILL DRIFT ACROSS OUR FORECAST AREA WEDNESDAY AND THURSDAY WHILE H85 TEMPS WILL REMAIN AT OR BELOW 10C. THIS WILL KEEP FAIR DRY WEATHER IN PLACE WITH DAYTIME HIGHS GENERALLY IN THE LOWER 70S WHILE OVERNIGHT LOWS TUES AND WED NIGHTS WILL RANGE FROM THE MID 50S NEAR THE LAKES TO THE MID 40S IN THE COOLEST SRN TIER VALLEYS AND EAST OF THE BLACK RIVER VALLEY. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH FRIDAY MORNING WITH A TREND TOWARDS INCREASING COVERAGE IN THE 09Z-14Z TIME FRAME AS A WEAK WAVE OF LOW PRESSURE LIFTS NORTHEAST THROUGH PA AND NY. ANY HEAVIER SHOWERS WILL PRODUCE BRIEF MVFR/IFR CONDITIONS. EVEN OUTSIDE OF THE RAIN...A WEAK AND SLOW MOVING FRONT WILL SLOWLY OOZE SOUTH ACROSS THE AREA...WITH THE POTENTIAL FOR MVFR OR EVEN IFR CIGS ALONG AND BEHIND IT LATER TONIGHT THROUGH FRIDAY MORNING AS A LOW LEVEL FRONTAL INVERSION DEVELOPS IN A MOIST ENVIRONMENT. SOME FOG AND LOW STRATUS IS ALSO LIKELY ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER THROUGH MID MORNING FRIDAY GIVEN THE MOIST ENVIRONMENT AND RECENT RAIN. FRIDAY AFTERNOON DRIER AIR WILL MOVE INTO THE REGION FROM WEST TO EAST AND BRING AN END TO THE SHOWERS AND SCATTERED THUNDERSTORMS. THE LOWER CIGS WILL ALSO SCATTER OUT...LEAVING MAINLY VFR FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. OUTLOOK... SATURDAY THROUGH MONDAY...VFR. MONDAY NIGHT AND TUESDAY...MAINLY VFR WITH A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS. && .MARINE... A WEAK SURFACE FRONT IS MOVING SLOWLY SOUTH ACROSS THE LOWER LAKES EARLY THIS MORNING...WITH WINDS BECOMING LIGHT NORTH IN ITS WAKE. MEANWHILE AN AREA OF LOW PRESSURE WILL DEEPEN SOME ACROSS QUEBEC TODAY...AND THIS WILL CAUSE WINDS TO BECOME MORE WESTERLY BEHIND THE FRONT LATER TODAY AND TONIGHT. THIS WILL BRING WINDS AND WAVES CLOSE TO SMALL CRAFT ADVISORY CRITERIA THIS EVENING...ESPECIALLY ON LAKE ONTARIO. LIGHT TO MODERATE WESTERLIES WILL CONTINUE THROUGH SATURDAY WITH MORE CHOPPY CONDITIONS...ESPECIALLY ON LAKE ONTARIO. HIGH PRESSURE WILL BUILD INTO THE LOWER LAKES BY SUNDAY WITH A RETURN TO LIGHTER WINDS AND LESS WAVE ACTION. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK SHORT TERM...TJP LONG TERM...TJP AVIATION...HITCHCOCK MARINE...HITCHCOCK
Hazardous weather outlook, Aug 9, 5:17 AM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BUFFALO NY 517 AM EDT FRI AUG 9 2013 NYZ001>003-010>012-019-020-085-100930- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- 517 AM EDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-013-014-021-100930- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO- ALLEGANY- 517 AM EDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS DEVELOPING ALONG A SLOW MOVING COLD FRONT MAY PRODUCE HEAVY RAIN THIS MORNING INTO THE EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-100930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 517 AM EDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Aug 9, 12:32 AM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1232 AM EDT FRI AUG 9 2013 NYZ010-011-090530- ERIE NY-GENESEE NY- 1232 AM EDT FRI AUG 9 2013 ...STRONG THUNDERSTORM MOVING ALONG NEW YORK STATE THRUWAY... * AT 1226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR AKRON...AND MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... NEWSTEAD... PEMBROKE... BATAVIA... THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. TRAVEL WILL BE DIFFICULT ALONG THE NEW YORK STATE THRUWAY BETWEEN BUFFALO AND BATAVIA WITH HEAVY RAIN PRODUCING PONDING OF WATER AND POOR VISIBILITY. LAT...LON 4309 7812 4292 7812 4293 7859 4303 7859 HITCHCOCK
Special weather statement, Aug 9, 12:36 AM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1236 AM EDT FRI AUG 9 2013
NYZ012>014-090530-
LIVINGSTON NY-ONTARIO NY-WYOMING NY-
1236 AM EDT FRI AUG 9 2013
...LINE OF THUNDERSTORMS MOVING INTO THE WESTERN FINGER LAKES...
* AT 1231 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CONESUS TO
BLISS...AND MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
PIKE...
LETCHWORTH STATE PARK...
MOUNT MORRIS...
HONEOYE...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4252 7791 4253 7831 4267 7831 4293 7757
4278 7727
HITCHCOCKSpecial weather statement, Aug 9, 6:30 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
630 AM EDT FRI AUG 9 2013
NYZ001-002-010>012-019-020-085-091130-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS
NY-WYOMING NY-
630 AM EDT FRI AUG 9 2013
...POCKETS OF HEAVY RAIN MOVING INTO WESTERN NEW YORK...
AT 628 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF MODERATE RAIN WITH POCKETS OF HEAVY RAIN MOVING INTO
WESTERN NEW YORK. THIS AREA OF RAIN WILL CONTINUE TO CROSS THE AREA
EARLY THIS MORNING AN RESULT IN DIFFICULT DRIVING AT TIMES WITH POOR
VISIBILITY AND PONDING OF WATER IN POOR DRAINAGE AREAS. ONE OF THE
HEAVIER AREAS OF RAIN WILL MOVE ACROSS THE BUFFALO METRO AREA
THROUGH 730 AM.
LAT...LON 4229 7974 4242 7946 4250 7935 4256 7916
4269 7906 4279 7886 4294 7892 4299 7903
4306 7901 4307 7908 4327 7907 4332 7885
4338 7803 4251 7833 4201 7892 4220 7977
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 11:39 PM EDT | Special Weather Statement | BUF | Niagara | 51 min |
| Aug 9, 12:32 AM EDT | Special Weather Statement | BUF | Genesee | 58 min |
| Aug 9, 12:36 AM EDT | Special Weather Statement | BUF | Livingston | 54 min |
| Aug 9, 7:37 AM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 2 more | 53 min |
Nearby
Special Weather Statements in New York, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.